Vol. 25, No. 3, 1968

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 306: 1  2
Vol. 305: 1  2
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Vol. 299: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Subscriptions
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Author Index
To Appear
 
Other MSP Journals
The structure space of a commutative locally m-convex algebra

Robert Morgan Brooks

Vol. 25 (1968), No. 3, 443–454
Abstract

If A is a commutative Banach algebra with identity, then the sets (all maximal ideals), c (all closed maximal ideals), 1 (kernels of nonzero C-valued homomorphisms of A), and 0 (kernels of nonzero continuous C-valued hommorphisms of A) coincide. If A is a commutative complete locally m-convex algebra, one has only c = 0 ⊂ℳ1 ⊂ℳ, and the containments can be proper. Our goal is to investigate and its relationship to 0; specifically (1) to give a description of (A) in terms of A and 0(A) which is valid for at least the class of F-algebras, (2) to determine when (A) is one of the standard compactifications (Wallman, Stone-Čech) of 0(A).

Mathematical Subject Classification
Primary: 46.55
Milestones
Received: 22 September 1966
Published: 1 June 1968
Authors
Robert Morgan Brooks